MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; SLIM COLONOSCOPE I20C SERIES

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; SLIM COLONOSCOPE I20C SERIES
Model Number EC34-I20CL
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to pentax medical for repair.Our technician checked the returned unit and confirmed that the lcb distal cover glass dirty.In addition, our technician confirmed that the insertion flexible tube crushed, the bending rubber leak, and the bending rubber cut; however, these defects are not the main cause, and/or irrelevant to the alleged complaint.Based on the result, we concluded that it was caused due to the organic material such as the patient's blood or stool adhered to the tip of the scope, causing heat from the light to accumulate at the tip on the lcb distal cover glass.Event that occurred is temperature rise at the tip of the scope.Based on the investigation, a potential root cause of this failure is during the examination, organic matter such as the patient's blood or stool adhered to the tip of the scope, causing heat from the light to accumulate at the tip.A definitive root cause of the reported issue could not be identified.Following the results of the investigation, hra (health hazard evaluation and health risk assessment) was performed.According to hra (hv-hra-0184), since the residue adhered to the illumination lens of the endoscope, it is assumed that the adhered residue coagulated and solidified on the illumination lens as it absorbed the illumination light and was heated, resulting in the endoscopic image to become darker.The results of the desk test suggested that minor burns may occur if the endoscope is pressed against a mucous membrane for a certain period of time (more than 3 seconds) while the lens is covered with blood and the temperature of the distal end of the endoscope is elevated.However, there were no actual complaints of mucous membrane burns.Some medical experts pointed out that some physicians who are not familiar with the endoscopy procedure may have the distal end of the endoscope contact the mucous membrane for a certain period of time when inserting the endoscope into the patient's body.After the in-house review, this case was determined that mdr is necessary.
 
Event or Problem Description
The time of event is unknown.There was no report of patient harm.Lcb distal cover glass dirty.

Brand Name
PENTAX MEDICAL
Common Device Name
SLIM COLONOSCOPE I20C SERIES
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key24288768
Report Number9610877-2026-50327
Device Sequence Number10324305
Product Code FDF
UDI-Device Identifier04961333356416
UDI-Public(01)04961333356416(11)250203
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K214213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC34-I20CL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown